Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does Vitamin B12 deficiency lead to mobility issues?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Doctors have decided my husbands mobility issues are due to a Vitamin B12 deficiency..We have been to 4 neurologists who could not help us..Anyway. He receives Vitamin B shots once every 2 weeks..Is it possible he will regain some of his faculties after a while or is what he has right now all he will get? We are very frustrated and needing some kind of relief.He has had Chrons disease for 29 years..Noone ever told us that he needed Vitamin B treatments.
Posted Sun, 9 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 22 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for posting your query on HCM. Well looking into your problem I would like to tell you that it is possible for old age patients to have Vitamin B 12 deficiency which can significantly limit their activity and cause difficulty in walking and maintaining balance and yes it does causes significant improvement when the deficiency is corrected . Plus it is always beneficial to supplement the vitamins at this stage which helps in correcting neuropathy . I think your husband will show significant improvement after this but nothing can be said with confirmation because it will depend on the exact cause . If Vitamin B12 deficiency is the cause improvement is certain. Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Does Vitamin B12 deficiency lead to mobility issues? 28 minutes later
How long should it take? He has been receiving it since last summer.As I just said he has been receiving Vitamin B12 shots for a while now..For a time this summer he had one a day..He is now receiving one every two weeks..We are getting frustrated and need to know if there will ever be improvement..Or do we need to keep hoping? We saw his Internal Medicine doc in Omaha a few weeks ago..She has prescribed Vitamin D as he had a deficiency in that too. The last neurologist we saw said he was sure that most of the trouble was the B deficiency going on for so long..We just need something that will help his mobility and incontinence problems.
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for reverting back. We need to believe your treating neurologist as he has examined your husband , it takes a long time to have improvement in these symptoms even years and also vary from person to person . But one thing is for sure that Vit B and Vit D supplements are beneficial for our husband . Rest other causes like brain involvement or cerebellar dysfunction etc must have already been ruled out so we are left with this option practically saying . I know it is frustating for you but we need to cope with it. His incontinence problem needs evaluation as it is not due to vitamin deficiency . Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Does Vitamin B12 deficiency lead to mobility issues? 7 minutes later
OK..We will see about getting a follow up for the incontinence issues.
Answered by Dr. Shruti Rijhwani 8 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Its my pleasure if I would of been of any help to you. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor